Doctor insights on:
Medicine For Cefepime Allergy
I have a pencillin allergy but was given Cefepime injection to treat UTI. Experiencing muscle spasms since beginning treatment. What should I do?
Cefepime: Is a forth generation cephalosporin, people with true penicillin allergy (rare) develop less and less probability of allergy with advancing cephalosporin generations. Muscle spasms aren't an allergic reaction, can be an adverse drug reaction rather, meaning: a side effect, at any rate, please convey this information to the prescribing physician, and hope you get over the UTI soon ) ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
May reduce Abx power: Met mixed with the antibiotics mentioned may accelerate their metabolism from the body making the infection less well treated you are fighting. The result from this interaction then, can range from "nothing significant to death" depending on your circumstance and overall health. I should also say that met by itself can have the same results. Hence, the picture of the heart. Be wise grasshopper! ...Read moreSee 2 more doctor answers
Depends: The use of IV antibiotics for UTI implies a serious, hard to treat infection. Most UTI's can be treated by oral antibiotics. If IV antibiotics are needed, treatment may be from 7 to 21 days depending on the response to the medicine. Some serious urinary infections do not clear and infectious disease consultants need to help. ...Read more
How sensitive are u?: The strength of an antibiotic is measured by how active it is against a specific organism. For the right bug, plain old penicillin may be the 'strongest'. The most important thing to know is the sensitivity or susceptibilities of your bacteria. If your infection is not responding to ceftriaxone, odds are it is resistant to all cephalosporins. Some remain susceptible to cefepeme but not all. ...Read more
My dad has high grade fever,chills,headache,cough..dr.gave him cefepime nd linezolid..he also had malaria 2 weeks ago..plz tell me what is dx?
Toe acinetobacter unresponsive to oral antibiotics.Labs ok.One doc says IV cefepime but another says stop antibiotics, treat pain and watch.What to do?
Get consult : Seek a podiatry consult. In your description i don't here anything about drainage. There may be a need to have an I&D of the toe in order for the infection to work it's way out. Iv abx would have a better chance of getting in, but it doesn't do any good to use antibiotics if you don't get debride the infection site. See the podiatrist. ...Read moreSee 1 more doctor answer
Have been getting muscle spasms/jerking in both arms since starting Cefepime injection in PICC line. What should I do?
Your age?: We need to know your age. Please put it in your public profile. We cannot answer questions from minors. Knowing your country or state helps, too. Age, location, and gender, can affect our answer, since some conditions are more likely in different places or in different age groups. Be honest! You expect if of us, and we expect it of you! ...Read more
What could it be? A bad vitamin-ey smell in nose and trach cannula? Have been taking inhaled tobramycin and cefepime through picc line for pneumonia and have been off them both for 8 days.
What : What other medical problems do you have? Why do you have a tracheostomy tube? What was the offending bacteria causing your pneumonia? Most importantly--how are your symptoms? Fever, breathing ok, sputum from your trach tube? As an otolaryngologist, I have a lot of experirnce with nasal/sinus issues and trach tubes. My guess is that you are recovering from a significant insult to your respiratory tract. The organisms that were treated are likely gone, but you are left with the aftermath. The lungs are likely transiently damaged and need to recover. That can include the mucociliary clearance of the mucous produced normally in the lungs as well as byproducts of the infection--these can all lead to abnormal smell from the respiratory tract. For you now, pulmonary toilet (the actions you do to cealn out your lungs, trachea, and tracheostomy tube) is going to be very imortant to clean all that "crud" out. Deep coughing and deep suction with saline "spritzes" are important, nebulized saline will loosen the secretions and allow for easier clearance. Saty hydrated. If you are having worsening symptoms, see your doctor. He or she may be able to stop a situation from getting worse and keep you out of an er or from getting admitted to the hospital. ...Read more
Stop taking it: If it is an extreme necessity, and there are no alternatives, and you don't know whether this an allergic reaction or an adverse drug reaction (side effect), see an allergist/immunologist for evaluation and possible desensitization to the said drug for treatment if a particular disease episode, good luck ...Read more
Various Options: Daily steroid or antihistamines nasal sprays (fluticasone, azelastine) are helpful. Determining exactly what you could be sensitized to in order to practice appropriate avoidance measures is also important. If medications and avoidance are not effective or not feasible allergen immunotherapy (allergy shots) could be an option as well. Other meds include Sudafed, Mucinex, (guaifenesin) Afrin, oral antihistamines ...Read more
Could be!: Without understanding the circumstances and the type of reaction, it is impossible to answer the question. If you started the new medicine, and experienced a reaction, it could be due to allergy to the medication. ...Read more
No cure yet, but...: Allergy shots (allergen immunotherapy) is currently the only treatment that is disease modifiying, meaning it can change how the body responds to exposure to allergens. It is "natural" and long lasting effects carry on after shots are stopped. It works for most, but not all people. Closest thing to a cure so far..... For more read my blog at: http://www.Familyallergyasthmacare.Com/2013/03/its-no. ...Read more
OTC Allergy: Not fair. Truly, it is trial-and-error. What works best for you might not work best for someone else. Loratadine is the weakest binding non-sedating antihistamine; Cetirizine is the strongest binding non-sedating antihistamine. Benadryl (diphenhydramine) works better than both but it makes people sleepy. ...Read more
Several choices: The most effective treatment for relief of seasonal allergies are prescription nasal steroid sprays (qnasl, nasonex, (mometasone) rhinocort, flonase). If symptoms are mild then over the counter zyrtec, claritin, or Allegra can help. It's best to start treating seasonal allergies before the "season" starts. This is a prevention approach. If the above meds haven't controlled symptoms, consider allergy shots. ...Read more